|HIV Diarrhea is ruining my life!
Sep 27, 2006
I am 31 and have been HIV for a very long time, practically growing up with it. I have always been healthy and never gotten sick until recently over the past 2 years. On and off I have had bad diarrhea. More on then off. It is horrible. I lost so much weight, because I don't have an apetite and I go up to 7 times a day. I can't go or do anything, because it can strike me at any time. I have been on a bunch of cocktails. The one I am on now is - Norvir,Prezista, Epzicom. I have been on them for 2 months. My diet is also more limited trying to help this situation and that makes life even harder. I am very depressed, because I see no end in sight. My doctor keeps telling me to give it a couple of more weeks to let the meds kick in, but I don't see it happening having been this way for almost 2 years. Is there ANYTHING you can do to help me? I am not enjoying life at all and want my old life back. If I could get rid of this diarrhea then I could do things and start to put on weight and live normal again. To help fight the diarrhea presently I am taking Lomatril 5 times a day. I think it is helping just a little. Whatever you can do I would appreciate it!
Response from Dr. Henry
I assume you have an an extensive GI work-up including looking for lactose deficiency, gluten sensitivity, parasites, etc? There are a number of new HIV medications soon to be available (such as the Merck integrase inhibitor) that should have quite a different effect on the gut than older drugs so options and the chances for a more GI friendly regimen for you will get better. For severe diarrhea other treatments such as tincture of opium or Sandostatin injections have helped some patients as have aggressive use of fiber and calcium supplements. KH
ACCUMULATED BODY FAT
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.